MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 36MM F/IM NAIL-STER; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 36MM F/IM NAIL-STER; SCREW, FIXATION, BONE
Model Number 04.005.526S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device malfunctioned intra-operatively and was not implanted / explanted.The screw head was removed, while the screw shaft was left in the patient.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a trochanteric fixation nail-advanced (tfna) system titanium (ti) locking screw broke during an open reduction internal fixation (orif) of the hip on (b)(6) 2018.The screw head broke off when the surgeon completed the insertion of the screw.The surgeon retrieved the broken head and left the remaining portion of the screw in the patient.The procedure was successfully completed with a surgical delay of 5 minutes due to the surgeon having to retrieve the broken screw head.There was no patient consequence.This report is for a 5.0mm ti locking screw with t25 stardrive 36mm for intramedullary (im) nail-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: monument; manufacturing date: may 16, 2018; expiration date: april 30, 2027; part: 04.005.526s, 5.0mm ti locking screw w/t25 stardrive 36mm f/im nail ¿ sterile; lot: h635828 (sterile); lot quantity 126.Work order traveler met all inspection acceptance criteria.Inspection sheet, whirl threads, vibe, flute / final inspection met all inspection acceptance criteria.Packaging label log (pll) was reviewed and was found to be conforming.Packaging bom for this lot was reviewed and found to be conforming with no deviations to normal packaging identified.Component(s) reviewed: part: 04.005.526.999, 5.0mm ti screw blank 36mm 05.0 nail lock screw w/sd25; lot: h570501; lot quantity: 486 work order traveler met all inspection acceptance criteria.23020, tialnbci4.98, lot: 7032665; lot quantity: 2,887 lbs.Product certification received from dynamet was reviewed and determined to be conforming.Product traveler met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Us customer quality (cq) investigation workflow: broken visual inspection: visual inspection performed at cq observed that the screw head broke from the shaft at the intersection of the screw head and shaft.The break was complete and uniform across the intersection, with only minute traces of the shaft.Only the screw head portion of the screw was returned.Based on visual inspection, the received condition agreed with the complaint condition - the complaint condition was confirmed.Dimensional inspection: dimensional inspection of the broken screw could not be conducted due to post-manufacturing deformation.Document/specification review: device history record(s) showed that there were no issues during the manufacture of this product including the materials and its properties, which would contribute to this complaint condition.A relevant drawing for the returned device was reviewed during the investigation (the drawing at the time of manufacture is current): tabulated drawing for the 5.0mm locking screw.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.During the investigation, no product design or manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition of a broken screw was confirmed.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.While no definitive root cause could be determined, it is possible that the screw experienced abnormal forces during insertion when encountering interference from another device or tissue.This situation may arise due to a variety of reasons, including but not limited to misalignment of the insertion handle and/or aiming arm, improper preparation of the insertion site and/or insertion location, or high bone density.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 36MM F/IM NAIL-STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7773690
Report Number2939274-2018-53274
Device Sequence Number1011789
Product Code HWC
UDI-Device Identifier10886982085955
UDI-Public(01)10886982085955
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.526S
Device Catalogue Number04.005.526S
Device Lot NumberH635828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Initial Date Received by Manufacturer 07/22/2018
Supplement Date Received by Manufacturer08/21/2018
09/17/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date09/12/2018
09/18/2018
Patient Sequence Number1